1887

oa Central African Journal of Medicine - Organophosphate poisoning

Volume 9, Issue 12
  • ISSN : 0008-9176

 

Abstract

The organophosphate insecticides are an important cause of poisoning. Signs and symptoms result from the inhibition of cholinesterase with a resultant accumulation of acetylcholine. The chief threat to life is respiratory depression. Absorption is rapid and occurs from all surfaces. Treatment depends on the prevention of further absorption of poison, on atropinination, on the reactivation of cholinesterase and on the prevention and treatment of respiratory depression. The potential dangers of phenothiazine derivatives in this condition are stressed.

Loading full text...

Full text loading...

Loading

Article metrics loading...

/content/CAJM/9/12/AJA00089176_6084
1963-12-01
2019-10-20

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error